Alert archive / Nevada / High Wind Watches in 2016
High Wind Watch 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Mar 20, 2016, 2:38 AM PDT for Clark County, Nye County, Nevada; Inyo County, California. It took effect at Mar 21, 2016, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 2:38 AM PDT (09:38 UTC)
- In effect from
- Mar 21, 2016, 11:00 AM PDT
- Expired
- Mar 20, 2016, 2:32 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4019 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127 WWUS75 KVEF 200938 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 238 AM PDT SUN MAR 20 2016 ...STRONG WINDS POSSIBLE IN THE SIERRA AND SPRING MOUNTAINS MONDAY INTO TUESDAY MORNING... .A WEATHER SYSTEM MOVING THROUGH THE AREA WILL RESULT IN STRONG WINDS IN THE SIERRA AND SPRING MOUNTAINS MONDAY INTO MONDAY NIGHT. THOSE PLANNING RECREATION OR TRAVEL IN THESE AREAS SHOULD BE PREPARED FOR VERY STRONG WINDS. WINDS WILL BEGIN TO SUBSIDE EARLY TUESDAY MORNING. CAZ519-NVZ019-202200- /O.NEW.KVEF.HW.A.0004.160321T1800Z-160322T1500Z/ EASTERN SIERRA SLOPES-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY... THE TOWN OF MT CHARLESTON...RED ROCK CANYON 238 AM PDT SUN MAR 20 2016 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR THE EASTERN SIERRA SLOPES AND THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * TIMING...STRONG WINDS WILL DEVELOP BY LATE MORNING MONDAY AND PEAK IN STRENGTH MONDAY EVENING BEFORE GRADUALLY SUBSIDING BY TUESDAY MORNING. * WINDS...WEST OR SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO DANGEROUS CROSSWINDS. TEMPORARY STRUCTURES AND LOOSE OBJECTS MAY BE DAMAGED OR DESTROYED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
117 WWUS75 KVEF 202132 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 232 PM PDT SUN MAR 20 2016 ...STRONG WINDS ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT MONDAY THROUGH TUESDAY EVENING... .A WEATHER SYSTEM MOVING THROUGH THE AREA WILL RESULT IN STRONG SOUTHWEST TO WEST WINDS MONDAY INTO MONDAY NIGHT. WINDS WILL SHIFT TO THE NORTH BEHIND A COLD FRONT AND REMAIN STRONG INTO TUESDAY EVENING IN CENTRAL NEVADA AND PARTS OF SAN BERNARDINO COUNTY. THOSE PLANNING RECREATION OR TRAVEL SHOULD BE PREPARED CROSSWINDS AND AREAS OF BLOWING DUST OR SAND. NVZ019-211000- /O.UPG.KVEF.HW.A.0004.160321T1800Z-160322T1500Z/ /O.NEW.KVEF.HW.W.0008.160321T1800Z-160322T1500Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 232 PM PDT SUN MAR 20 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 AM MONDAY TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 8 AM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS WILL DEVELOP BY LATE MORNING MONDAY AND PEAK IN STRENGTH MONDAY EVENING AND EARLY TUESDAY MORNING BEFORE GRADUALLY SUBSIDING TUESDAY MORNING. * WINDS...WEST OR SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO DANGEROUS CROSSWINDS. TEMPORARY STRUCTURES AND LOOSE OBJECTS MAY BE DAMAGED OR DESTROYED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ519-211000- /O.UPG.KVEF.HW.A.0004.160321T1800Z-160322T1500Z/ /O.NEW.KVEF.WI.Y.0012.160321T1800Z-160322T1500Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 232 PM PDT SUN MAR 20 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 8 AM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS WILL DEVELOP BY LATE MORNING MONDAY AND PEAK IN STRENGTH MONDAY EVENING AND EARLY TUESDAY MORNING BEFORE GRADUALLY SUBSIDING TUESDAY MORNING. * WINDS...WEST OR SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO DANGEROUS CROSSWINDS. TEMPORARY STRUCTURES AND LOOSE OBJECTS MAY BE DAMAGED OR DESTROYED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ014-015-018-211000- /O.NEW.KVEF.WI.Y.0012.160321T1800Z-160323T0400Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 232 PM PDT SUN MAR 20 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 9 PM PDT TUESDAY. * TIMING...STRONG WINDS WILL DEVELOP BY LATE MORNING MONDAY AND PEAK IN STRENGTH MONDAY AFTERNOON AND EVENING AND AGAIN ON TUESDAY BEFORE SUBSIDING TUESDAY EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH, WINDS SHIFTING TO THE NORTHWEST WITH SIMILAR SPEEDS TUESDAY. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO DANGEROUS CROSSWINDS. TEMPORARY STRUCTURES AND LOOSE OBJECTS MAY BE DAMAGED OR DESTROYED. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ520>522-NVZ017-020-022-211000- /O.NEW.KVEF.WI.Y.0012.160321T1800Z-160322T1500Z/ OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...WESTGARD PASS...BRISTLECONE PINE...FURNACE CREEK... STOVEPIPE WELLS...SHOSHONE...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...PRIMM....SEARCHLIGHT...CAL-NEV-ARI 232 PM PDT SUN MAR 20 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 8 AM PDT TUESDAY. * TIMING...STRONG WINDS WILL DEVELOP BY LATE MORNING MONDAY AND PEAK IN STRENGTH MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING BEFORE SUBSIDING TUESDAY MORNING. * WINDS...SOUTHWEST TO WEST 20 TO 30 MPH GUSTS 40 TO 50 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO DANGEROUS CROSSWINDS. TEMPORARY STRUCTURES AND LOOSE OBJECTS MAY BE DAMAGED OR DESTROYED. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ523>525-211000- /O.NEW.KVEF.WI.Y.0012.160321T1800Z-160323T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS 232 PM PDT SUN MAR 20 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 9 PM PDT TUESDAY. * TIMING...STRONG WINDS WILL DEVELOP BY LATE MORNING MONDAY AND PEAK IN STRENGTH MONDAY EVENING THROUGH TUESDAY BEFORE GRADUALLY SUBSIDING TUESDAY EVENING. * WINDS...WEST-NORTHWEST 25 TO 35 MPH GUSTS 45 TO 55 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO DANGEROUS CROSSWINDS. TEMPORARY STRUCTURES AND LOOSE OBJECTS MAY BE DAMAGED OR DESTROYED. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ001-003-211000- /O.NEW.KVEF.WI.Y.0012.160321T1800Z-160322T0500Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA 232 PM MST SUN MAR 20 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM MST MONDAY. * TIMING...STRONG WINDS WILL DEVELOP LATE MONDAY MORNING AND PEAK MONDAY AFTERNOON AND EARLY EVENING BEFORE DIMINISHING BY LATE MONDAY EVENING. * WINDS...SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO DANGEROUS CROSSWINDS. TEMPORARY STRUCTURES AND LOOSE OBJECTS MAY BE DAMAGED OR DESTROYED. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 20, 2:30 AM PDT, 8 minutes earlier.
Area forecast discussion, Mar 20, 2:30 AM PDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 230 AM PDT SUN MAR 20 2016 .SYNOPSIS...WARM CONDITIONS WITH PASSING HIGH CLOUDS ARE EXPECTED AGAIN TODAY WITH INCREASING SOUTHWEST BREEZES IN THE AFTERNOON. STRONGER WINDS WILL DEVELOP MONDAY INTO TUESDAY AS A WEATHER SYSTEM APPROACHES THE AREA...WITH TEMPERATURES COOLING SHARPLY ON TUESDAY AND WEDNESDAY. HIGH PRESSURE WILL BUILD BACK IN WEDNESDAY ONWARD WITH TEMPERATURES SLOWLY REBOUNDING THROUGH THE END OF THE WEEK. && .SHORT TERM...THROUGH TUESDAY NIGHT. WARM CONDITIONS ARE EXPECTED ONCE AGAIN TODAY WITH A SOUTHWESTERLY FLOW DEVELOPING IN ADVANCE OF AN INCOMING WEATHER SYSTEM. THIS WILL MEAN ANOTHER DAY OF HIGH TEMPERATURES CLIMBING 10 TO 15 DEGREES ABOVE NORMAL WITH A NOTICABLE INCREASE IN SOUTHWESTERLY BREEZES FOR MOST AREAS DURING THE AFTERNOON HOURS. ON MONDAY ATTENTION WILL TURN TO FAIRLY STRONG TROUGH PUSHING INTO THE PACIFIC NORTHWEST. THIS WILL RESULT IN INCREASINGLY TIGHT NORTH TO SOUTH THERMAL GRADIENT WHICH IN TURN WILL LEAD TO WIDESPREAD GUSTY CONDITIONS. AS THE TROUGH PUSHES INTO THE GREAT BASIN MONDAY NIGHT INTO TUESDAY...WINDS WILL CONTINUE TO INCREASE DOWNWIND OF MAJOR TERRAIN FEATURES SUCH AS THE SIERRA AND SPRING MOUNTAINS. IVE GONE AHEAD AND ISSUED A HIGH WIND WATCH FOR BOTH LOCATIONS...WITH THE STRONGEST WINDS LIKELY OCCURRING OVERNIGHT MONDAY FOR MOST OF THE SIERRA AND SPRING MOUNTAINS...INCLUDING RED ROCK CANYON. SOME OF THESE STRONG WINDS MAY BLEED INTO THE FAR WESTERN EDGES OF THE LAS VEGAS VALLEY AS WELL. LESS CONFIDENCE ON DOWNSLOPE WINDS REACHING THE OWENS VALLEY. BEING MARCH IT WOULD CERTAINLY MAKE SENSE FROM A CLIMATOLOGY PERSPECTIVE...BUT HIGH RESOLUTION MODELS AND CROSS SECTIONS LACK CERTAIN KEY FEATURES FOUND IN TYPICAL DOWNSLOPE SCENARIOS INCLUDING A WELL DEFINED CRITICAL LAYER AND A RIDGE TOP STABLE LAYER. SO IVE HELD OF ON INCLUDING THE OWENS VALLEY AT THIS TIME. ELSEWHERE...A BELT OF GUSTY WINDS WILL LIKELY STRETCH FROM THE WESTERN MOJAVE DESERT EASTWARD INTO NORTHWEST ARIZONA BUT SPEEDS LOOK LIKE THEY CAN BE HANDLED WITH ADVISORIES DOWN THE ROAD IF NEEDED. ON TUESDAY...THE TROUGH RESPONSIBLE FOR THE WINDY WEATHER WILL PUSH EASTWARD BUT SHARPLY COOLER TEMPERATURES CAN BE EXPECTED IN ITS WAKE WITH TEMPERATURES FALLING TO NEAR SEASONAL NORMALS. SOME GUSTY WEST WINDS WILL LINGER ACROSS THE WESTERN MOJAVE DESERT NEAR DAGGETT AND TWENTYNINE PALMS WHICH MAY RESULT IN PATCHY BLOWING DUST. .LONG TERM....WEDNESDAY THROUGH SATURDAY. NORTHWEST UPPER-LEVEL FLOW WILL DOMINATE THE PATTERN IN THE LONG TERM WITH THE LARGE-SCALE TROUGH EXITING STAGE EAST ON WEDNESDAY. HI- RES MODELS CONTINUE TO SHOW A RATHER BREEZY WEDNESDAY ACROSS THE AREA AS NORTHWEST SURFACE WINDS ENCOMPASS THE ENTIRE CWA. ECMWF AND GFS ARE IN MUCH BETTER AGREEMENT TODAY REGARDING TEMPERATURES ON WEDNESDAY, WITH HIGHS AND LOWS NEAR TO SLIGHTLY BELOW NORMAL ACROSS THE AREA. ONLY A GRADUAL WARMING TREND COMMENCES THEREAFTER AS NORTHWEST FLOW PERSISTS, PREVENTING UPPER-LEVEL HEIGHTS FROM RISING SIGNIFICANTLY. SUSPECT THE WARMING TREND IS A BIT ON THE MODEST SIDE GIVEN THE MODELS' TENDENCIES THIS SEASON TO BE SLUGGISH WITH UPSTREAM RIDGING, SO GENERALLY WENT AT TO SLIGHTLY ABOVE GUIDANCE VALUES FOR MAX/MIN TEMPS TO CLOSE OUT THE WEEK. ECMWF AND GFS DEPICT A SHORTWAVE TROUGH DIGGING SSE IN THE INTERIOR WEST FRIDAY AND SATURDAY, WITH THE ECMWF IN PARTICULAR CONSIDERABLY FARTHER EAST WITH THIS SYSTEM THAN IT WAS SHOWING THIS TIME YESTERDAY. THIS GIVES INCREASED CONFIDENCE THAT THIS SYSTEM WILL BE TOO FAR EAST TO BRING POTENTIAL PRECIP TO THE AREA. HOWEVER, POSITIONING DIFFERENCES HAVE FAIRLY SUBSTANTIAL IMPLICATIONS ON FORECAST TEMPERATURES ON SATURDAY, WITH EC-BASED GUIDANCE ABOUT 6-12 DEGREES COLDER THAN GFS-BASED GUIDANCE. SUSPECT THE ECMWF IS STILL TOO FAR WEST WITH THE SYSTEM (A BIAS SEEN ALL SEASON LONG) AND EFFECTS ON TEMPERATURES WILL BE FAR MORE MODEST THAN IT SUGGESTS. AS SUCH, CURRENTLY HAVE TEMPS ABOUT 4-10 DEGREES ABOVE AVERAGE BY NEXT WEEKEND. BREEZY CONDITIONS ARE LIKELY ON SATURDAY AS THIS SHORTWAVE PLUNGES SOUTHEASTWARD INTO THE ROCKIES AND TIGHTENS THE SURFACE PRESSURE GRADIENT. DRY CONDITIONS ARE EXPECTED ACROSS THE CWA THROUGH THE LONG TERM GIVEN THE PERSISTENT NORTHWEST UPPER-LEVEL FLOW. && .AVIATION...FOR MCCARRAN...EXPECT PASSING HIGH CLOUDS AT TIMES THROUGH MONDAY. TYPICAL SOUTHWEST DRAINAGE WINDS ARE EXPECTED EARLY THIS MORNING WITH LIGHT AND VARIABLE WINDS MAINLY FAVORING AN EASTERLY DIRECTION MID MORNING THROUGH MID AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO PUSH INTO THE TERMINAL LATER THIS AFTERNOON...PROBABLY AROUND 23Z WITH SPEEDS AROUND 12 KNOTS. SOUTHWEST WINDS WILL INCREASE MONDAY WITH SUSTAINED SPEEDS AROUND 20 KNOTS AND GUSTS AROUND 30 KNOTS BY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MOST OF THE AREA WILL JUST SEE SOME PASSING HIGH CLOUDS AT TIMES THROUGH MONDAY. HOWEVER...SNOW SHOWERS MAY DEVELOP OVER THE SIERRA MONDAY AFTERNOON. MAINLY LIGHT WINDS THROUGH THIS MORNING ACROSS THE AREA. MAINLY SOUTHWEST WINDS THIS AFTERNOON INCREASING TO 10-20 KNOTS AND LOCAL GUSTS TO 30 KNOTS. SOUTHWEST WINDS WILL INCREASE MONDAY WITH GUSTS OVER 40 MPH POSSIBLE IN SOME AREAS. WIDESPREAD MOUNTAIN WAVE ACTIVITY AND MECHANICAL TURBULENCE IS LIKELY MONDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION NOT EXPECTED. SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM...OUTLER LONG TERM...SHAFER AVIATION...HARRISON FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:32 PM PDT | High Wind Warning | VEF | Clark, Nye | 41 hr |
| Mar 20, 2:32 PM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 54 hr |
Nearby
High Wind Watches in Nevada, 2016High Wind Watches in California, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.